The Myeloma Beacon

Independent, up-to-date news and information for the multiple myeloma community.
Home page Deutsche Artikel Artículos Españoles

Forums

General questions and discussion about multiple myeloma (i.e., symptoms, lab results, news, etc.) If unsure where to post, use this discussion area.

Revlimid and Hot Flashes

by Marie64 on Tue Apr 30, 2013 7:28 am

My husband is on maintenance Rev, no Dex. He has horrible hot flashes. Does anyone else experience it? What can you do to help alleviate them?

Marie64
Name: Marie
Who do you know with myeloma?: Husband
When were you/they diagnosed?: 2010
Age at diagnosis: 45

Re: Revlimid and Hot Flashes

by klamm922 on Tue Apr 30, 2013 12:53 pm

Hi Marie ! My husband is on Rev maint too (10mg ) He doesn't get hot flashes ( he is 55 btw ) , but has had aLOT of trouble with extreme fatigue. We agreed that he didn't want to go dex , because of the side effects. He gained 40 lbs during his chemo, and long term steroid use has complications as well. His oncologist put him on Rittilan , the same that they treat ADHD with !!!!
It has worked wonders for him. I suggest giving your Dr a call and talk to him about the hot flashes.If you can't get any answers, call Celgene ( the maker s of Revlimid ) They should be able to give you some answers. Good luck Karen

klamm922

Re: Revlimid and Hot Flashes

by Marie64 on Tue Apr 30, 2013 6:31 pm

Ritalin? Who would have thought? My husband also battles the extreme fatigue. We have talked to the GP, the oncologist, hematologist and endocrinologist about the hot flashes. None of them can come up with an answer. I never thought about contacting Celgene. I will definitely do that.

Praying with you for a cure.

Marie64
Name: Marie
Who do you know with myeloma?: Husband
When were you/they diagnosed?: 2010
Age at diagnosis: 45

Re: Revlimid and Hot Flashes

by Jproescher on Wed May 01, 2013 8:59 am

I have them, but had been attributing them to post-transplant hormone disruption (I'm a 36 year old woman).. I hadn't considered it could be the Revlimid! I'm interested to see how common it is.

Jproescher

Re: Revlimid and Hot Flashes

by connie man on Wed May 01, 2013 10:09 am

I also am taking Revlimid , and experiencing hot flashes.I am 57. And I to have had a stem cell transplant . :o

connie man

Re: Revlimid and Hot Flashes

by Muhanad Al-Nawas on Wed May 01, 2013 10:22 am

I am 61 years old I had nine cycles Revlimid 10mg, 7 cycles with dexamethasone, I didnt have hot flashes.

Muhanad Al-Nawas

Re: Revlimid and Hot Flashes

by dee777 on Wed May 01, 2013 12:49 pm

I am on 10 mg of Revlimid and I don't have hot flashes, and I am in the menopause stage. I have plenty of energy even being severely anemic. I just spent a hour riding and schooling a pony and I home school and farm. I would say the fatigue must be related to some thing else. multiple myeloma can cause fatigue in itself.

dee777

Re: Revlimid and Hot Flashes

by morrow1022 on Wed May 01, 2013 2:05 pm

Was Revlimid 25mg and 40mg of dex a week for 6 months. Never had hot flashes but did lose 17 ibs.

morrow1022

Re: Revlimid and Hot Flashes

by Kevin J on Wed May 01, 2013 3:30 pm

I experienced hot flashes during my CRD treatment, generally at night, to the point of waking up in a complete sweat sometimes. I wasn't sure whether it was the carfilzomib, Revlimid, or dexamethasone. No problems since I finished the treatment eight weeks ago.

Kevin J
Name: Kevin J
When were you/they diagnosed?: Jan 2011
Age at diagnosis: 52

Re: Revlimid and Hot Flashes

by klamm922 on Wed May 01, 2013 4:53 pm

Hi Marie Hope all is well. I forgot to mention 1 more thing !!! Have him ask for a Testosterone level to be done . My husband was having issues before the Rev ,so he was seeing a Urologist anyway, but even while on TGel ,it dropped WAY down. They started giving him testosterone shots instead, which finally brought it close to normal. I spoke to Celgene, to ask if low T is a side effect.They said "no" but that impotence is !!!! ( low T causes impotence ) I have read several blogs on other sites, where the men say that their Testosterone is low while on Revlimid ... BTW I checked and HOT FLASHES are 1 side effect of low T Good luck, Karen

klamm922

Next

Return to Multiple Myeloma